In the Daily Mail newspaper from the UK in their ''health'' section there is a frightening new report on findings that the Bisphosphonate medication, Fosamax, can increase the chances of cancer of the oesophagus.
Hundreds of thousands of women taking drugs to combat bone thinning could be doubling their risk of cancer of the oesophagus, warn British researchers.
A major study shows those taking bisphosphonate drugs for five years – the recommended duration to improve bone strength – are at highest risk, but any level of use was linked to excess risk.
__________________ Never interrupt your enemy when he's making a mistake!
Last edited by montesflus; 09-03-2010 at 10:53 PM.
Reason: please do not post websites except as described in the Posting Policy
Hi Monte, thanks for the newest warning. The list of things that can go wrong keeps getting longer and longer. With all the bad things associated with theses drugs it makes me wonder why they are still be given out like candy. Is the hope of better bones thru chemistry worth risking your life for? Hopefully with time doctors will realize that not everyone with bone loss needs to be on the drugs and will stop putting lives at risk with all the side effects. take care...phyllis
I am so much more than a score, I am strong, healthy, active and like to help others.
Hi Monte, thankyou for posting this news.
Yes I have read that....it was front page news in the 'Daily Telegraph' yesterday and I read it in 'The Sun' as well.
I am prescribed Alendronic tablets which are also part of the Bisphosphonate group and I have to take calcium supplements as well. It seems everything we take has risks. I have been online today looking for alternative medicines but most of the sites end up trying to sell you something.
I would be interested to hear from other members about safer Osteoporosis medication. I shall be paying my doctor a visit this week.
Take care and keep well everyone.
There is no way they could even pay me to take this class of drugs. I've read nothing but bad things, long term, for any of them, calcium supplements included.
Short term they seem to help but long term they all have a high incidence of bone breakage. Seems similar to the rebound effect of Afrin - but much more serious. Diet and exercise will have to suffice for me.